Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 3, 2009, 7:29 AM AKDT. It took effect at May 3, 2009, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 7:29 AM AKDT (15:29 UTC)
- In effect from
- May 3, 2009, 2:00 PM AKDT
- Expired
- May 3, 2009, 8:57 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWAK61 PAFC 031529 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 729 AM AKDT SUN MAY 3 2009 AKZ101-040500- /X.UPG.PAFC.FW.A.0001.090504T0200Z-090504T0700Z/ /X.NEW.PAFC.FW.W.0002.090503T2200Z-090504T0500Z/ ANCHORAGE- 729 AM AKDT SUN MAY 3 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AS RIDGE OF HIGH PRESSURE BUILDS ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES WILL DROP TO 20 TO 30 PERCENT DURING THE LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ111-040500- /X.UPG.PAFC.FW.A.0001.090504T0300Z-090504T0700Z/ /X.NEW.PAFC.FW.W.0002.090503T2200Z-090504T0500Z/ MATANUSKA VALLEY- 729 AM AKDT SUN MAY 3 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS ALONG THE KNIK VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 15 TO 30 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AS RIDGE OF HIGH PRESSURE BUILDS ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES WILL DROP TO AROUND 20 DURING THE LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-040500- /X.UPG.PAFC.FW.A.0001.090503T2100Z-090504T0700Z/ /X.NEW.PAFC.FW.W.0002.090503T2200Z-090504T0500Z/ COPPER RIVER BASIN- 729 AM AKDT SUN MAY 3 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS ALONG THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WINDS 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AS RIDGE OF HIGH PRESSURE BUILDS ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES WILL DROP INTO THE 20S DURING THE AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
260 WWAK61 PAFC 040113 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 PM ADT SUN MAY 3 2009 AKZ101-040500- /X.CON.PAFC.FW.W.0002.000000T0000Z-090504T0500Z/ ANCHORAGE- 513 PM ADT SUN MAY 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH...GUSTING TO 35 MPH AT HIGHER ELEVATIONS ASSOCIATED WITH A STRONG PRESSURE GRADIENT WITH RIDGE OF HIGH PRESSURE ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES OF 20 TO 30 PERCENT...TO RECOVER TO 50 PERCENT BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ111-040500- /X.CON.PAFC.FW.W.0002.000000T0000Z-090504T0500Z/ MATANUSKA VALLEY- 513 PM ADT SUN MAY 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH ASSOCIATED WITH A STRONG PRESSURE GRADIENT WITH RIDGE OF HIGH PRESSURE ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES OF 20 TO 30 PERCENT...TO RECOVER TO 50 PERCENT BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-040500- /X.CON.PAFC.FW.W.0002.000000T0000Z-090504T0500Z/ COPPER RIVER BASIN- 513 PM ADT SUN MAY 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. SOUTH WINDS 20 MPH WITH GUSTS TO 30 MPH ASSOCIATED WITH A STRONG PRESSURE GRADIENT WITH RIDGE OF HIGH PRESSURE ALONG THE CENTRAL GULF COAST. RELATIVE HUMIDITIES OF 20 TO 30 PERCENT...TO RECOVER TO 50 PERCENT BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
614 WWAK61 PAFC 040457 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 857 PM AKDT SUN MAY 3 2009 AKZ101-111-141-040600- /X.CAN.PAFC.FW.W.0002.000000T0000Z-090504T0500Z/ ANCHORAGE-MATANUSKA VALLEY-COPPER RIVER BASIN- 857 PM AKDT SUN MAY 3 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 3, 6:00 AM AKDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 3, 6:00 AM AKDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 600 AM AKDT SUN MAY 3 2009 .ANALYSIS AND UPPER LEVELS... BIGGEST FEATURE CONTINUES TO BE THE UPPER LEVEL RIDGE THAT EXTENDS FROM THE INTERIOR THROUGH WESTERN CANADA AND INTO THE HIGH PLAINS OF THE LOWER 48. A FAST MOVING SHORTWAVE SOUTH OF SHEMYA IS MOVING SOUTHEAST. AN EASTERLY SHORTWAVE THAT CROSSED THE AKPEN YESTERDAY MORNING HAS SLOWED OVER THE PRIBS THIS MORNING AS IT BEGINS MOVE SOUTH ALONG THE PERIPHERY OF ITS PARENT LOW IN THE NORTHERN PACIFIC. .MODEL DISCUSSION... MODELS CONTINUE REMAIN IN VERY GOOD AGREEMENT THROUGH THE FIRST FOUR DAYS OF THE FORECAST...LEADING TO CONTINUED AND ABOVE AVERAGE CONFIDENCE IN THE FORECAST IN THE SHORT TO MEDIUM RANGE...IN THE LONG TERM THE ECMWF AND GFS CONTINUE TO BATTLE OUT THE PROGRESSION OF THE RIDGE TRAVERSING THE ALEUTIANS. THE MODELS ARE IN GOOD AGREEMENT THROUGH LATE WEDNESDAY ... BEYOND THAT THE GFS CONTINUES THE TYPICAL TREND OF BREAKING DOWN THE RIDGE TOO QUICKLY WITH A LOW THAT SLINGSHOTS ACROSS THE WESTERN AND CENTRAL ALEUTIANS BY FRIDAY. THE MORNING FORECAST PACKAGE WAS BASED OFF OF THE GFS IN THE SHORT TO MID TERM...WHILE THE ECMWF WAS PREFERRED IN THE LONG TERM. .SHORT TERM FORECAST... SOUTHCENTRAL...AN END TO THE PROLONGED STRETCH OF ABOVE NORMAL AND UNSEASONAL WEATHER IS UNFORTUNATELY WITHIN SIGHT...HIGH PRESSURE OVER MUCH OF THE STATE WILL CONTINUE TO WEAKEN THROUGH EARLY IN THE WEEK AS AN ARCTIC TROUGH SWEEPS DOWN FROM NORTON SOUND. A THERMALLY INDUCED TROUGH OF LOW PRESSURE (SOMETIMES CALLED A HEAT LOW) WILL FORM OVER THE COPPER AND SUSITNA RIVER VALLEYS TODAY. UPPER LEVEL MOISTURE WILL BEGIN TO FILTER BACK INTO THE AREA. SHOWERS WILL DEVELOP MAINLY OVER THE MOUNTAINS TODAY AND SPREAD OVER THE VALLEYS DURING THE EVENING. THE POTENTIAL FOR OUR FIRST LIGHTNING STRIKES OF THE SEASON IS INCREASING ALONG THE ALASKA RANGE IN ZONES 141 AND 145. WINDS WILL ALSO INCREASE TODAY IN RESPONSE PRESSURE GRADIENT INCREASES FROM THE THERMAL TROUGH. RH VALUES ACROSS FOR ZONES 101...111 AND 141 RANGED ANYWHERE FROM THE 20S TO 30S YESTERDAY AND WILL LIKELY BE AT THE SAME LEVELS...IF NOT LOWER TODAY. THIS COUPLED WITH WINDS THAT WILL INCREASE THIS AFTERNOON WILL CREATE A POTENTIAL FIRE HAZARD...THUS A RED FLAG WARNING WAS ISSUED FOR ALL THREE OF THOSE ZONES FOR LATE THIS AFTERNOON INTO THE EVENING FOR RH BELOW 30% AND WINDS OF 25 MPH OR GREATER. THE ISSUES IS NOT ON THE LOW RELATIVE HUMIDITIES...IT IS ON IF THE WINDS WILL INCREASE ENOUGH TO SATISFY CRITERIA. SOUTHWEST ALASKA...PERSISTENCE IS KEY AND SOUTHWEST WILL AGAIN SEE FAIR AND TRANQUIL CONDITIONS THROUGH THE EARLY WEEK. LATE TUESDAY IN TO WEDNESDAY...WINDS AND CLOUDS WILL INCREASE ALONG THE ALEUTIAN AND ALASKA RANGES AROUND TUESDAY AND SPILL OVER INTO EASTERN PORTIONS OF ZONES 151 AND 161. BERING SEA/ALEUTIANS...THE MAIN WEATHER FOCUS FOR THE STATE HAS BEEN OVER THE ALEUTIANS THE LAST COUPLE OF DAYS BUT THE NICE WEATHER IS EVEN EXTENDING BEYOND THE EASTERN ALEUTIANS NOW. HIGH PRESSURE WILL BUILD OVER THE BERING SEA THROUGH THE REMAINDER OF THE WEEKEND AND PERSIST INTO MID WEEK. .LONG TERM FORECAST... EARLY ON TUESDAY AN ARCTIC TROUGH WILL BEGIN TO MOVE OVER THE WESTERN COAST AND WORK ITS WAY EAST. THIS TROUGH IS LACKING ANY REAL KICK AND WILL ONLY USHER IN COOLER TEMPERATURES AND CLOUDY SKIES. THIS TROUGH WILL BE THE MAIN IMPETUS BEHIND THE RETURN TO MORE SEASONAL TEMPERATURES FOR MOST OF SOUTHWEST AND SOUTHCENTRAL. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...RED FLAG WARNING FOR ZONES 101,111, AND 141 SHEA MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:00 PM AKDT | Small Craft Advisory | AFC | 5 days | |
| May 3, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 3, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 3, 7:57 AM AKDT | Areal Flood Warning | AFC | 4 hr | |
| May 3, 8:20 AM AKDT | Flood Watch | AFC | 4 hr | |
| May 3, 8:35 AM AKDT | Areal Flood Warning | AFC | 12 hr | |
| May 3, 12:29 PM AKDT | Areal Flood Warning | AFC | 8 hr | |
| May 3, 12:38 PM AKDT | Areal Flood Warning | AFC | 23 hr | |
| May 3, 12:43 PM AKDT | Areal Flood Warning | AFC | 24 hr | |
| May 3, 1:09 PM AKDT | Areal Flood Warning | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.